MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 2.6F X 50CM DUAL VASCU-PICC TLS

MEDICAL COMPONENTS, INC. 2.6F X 50CM DUAL VASCU-PICC TLS
Model Number 9MRVSP26001
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our investigation is ongoing.A follow up report will be submitted when the investigation is complete.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The day after insertion, femoral vein, it was noted the dressing was saturated and the picc was leaking.After removal it was noted there were 1 or two possible holes just distal to the hub.
 
Additional Manufacturer Narrative
No device was returned for evaluation and no photographs were provided.The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation revealed the device was manufactured according to specification with no non-conformances or abnormalities.The manufacture process includes a 100% leak test performed as the last step in the process.This test would have revealed any holes, tears, leaks, or weak spots in the catheter if it existed at the time of manufacture.Without an evaluation of the device the complaint cannot be confirmed and a root cause cannot be determined but is not likely manufacture related.Difficulty removing the guidewire during the insertion procedure was reported.This issue may have contributed to the failure.The instructions for use (ifu) for the catheter contains the following precautions: do not use sharp instruments near the extension lines or catheter lumen.Do not use scissors to remove dressing.If difficulty and/or bunching of the catheter lumen are experienced while removing the stylet, additional flushing of the catheter may be helpful.The catheter may need to be repositioned device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.6F X 50CM DUAL VASCU-PICC TLS
Common Device Name
VASCU-PICC
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
MDR Report Key12460073
Report Number2518902-2021-00057
Device Sequence Number16445858
Product Code LJS
UDI-Device Identifier00884908147230
UDI-Public884908147230
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K120981
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/25/2024
Device Model Number9MRVSP26001
Device Catalogue Number9MRVSP26001
Device Lot NumberMMGZ160
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/10/2021
Supplement Date Received by Manufacturer09/10/2021
Initial Report FDA Received Date09/13/2021
Supplement Report FDA Received Date09/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age6 WK
Patient Weight1